Morphine is an opioid pain relief drug which is commonly used to treat moderate to severe pain. Aside from its painkilling effects, if not used properly, morphine can cause one to experience an overdose or even death. With morphine being such a powerful drug, it can cause one to overdose if too much is administered for the body to handle. A morphine overdose typically occurs when a person intentionally or accidentally takes too much of the drug. People who have developed a dependence on morphine are especially at risk for overdosing due to them having a tendency to tolerate the drug in large amounts. As their tolerance increases, they tend to take higher doses of the drug which may lead to a morphine overdose.
Common Signs and Symptoms of A Morphine Overdose
The amount and duration of use of morphine should not exceed the recommended use and time of use, morphine users should always adhere to the doctor’s instructions to avoid experiencing adverse effects and health complications; should the symptoms of morphine addiction arise it's critical to contact a morphine detox and withdrawal treatment center immediately. If you are aware of you or a loved one’s use of morphine, there are specific signs and symptoms to watch for to alert you of a potential overdose. Common signs and symptoms which may indicate the occurrence of a morphine overdose includes:
Cold and clammy skin
Nausea and vomiting
Lowered blood pressure
Irregular heartbeat and palpitations
Bluish discoloration of the lips, skin, and fingernails
Dizziness and drowsiness
Weak and thready pulse
Shallow and difficult breathing
Seizures and tremors
Loss of appetite
Confusion and impaired mental functioning
Abnormal fluid buildup in the lungs
If not attended to by a medical professional immediately, experiencing these signs and symptoms can lead to cardiac arrest, coma or even death. A severe overdose on morphine can cause asphyxia and death caused by respiratory depression if medical attention is not sought immediately.
Morphine Overdose Treatment
Morphine overdose requires the use of emergency measures to reverse the effects of morphine overdose in the body. The overall goal of treatment for morphine overdose symptoms are to prevent experiencing possible irreversible damage caused by overdose. Treatment for morphine overdose utilizes the anti-antagonist drug Narcan or derivative medications; although opiate antagonists remedy the immediate effects of overdose and alleviate the central nervous system, such medications floor overdose victims into immediate withdrawal- meriting their immediate induction into an accredit morphine addiction treatment program.
Get Help TodayIf you or a loved one are using morphine and you are lead to believe there’s high potential for experiencing an overdose, seek help now before it’s too late. Overdosing on morphine is a very dangerous occurrence which can end fatally, especially if not properly treated. At Harbor Village we can help you recover your life from a morphine use problem such as addiction or abuse Call us today to help yourself or your loved one avoid the experience of a dangerous morphine overdose. You can save your life from the detriments of a morphine use problem, and we can hep!
Call us today to get started!
Ready to get help?
Call now to be connected with a compassionate treatment specialist.